Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 10, 2015, 6:49 PM CDT for Kendall County, Will County, Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 10, 2015, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kendall County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 10 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:05 PM CDT | FLOOD | Joliet, IL | WESTERN AVE. A FOOT TO A FOOT AND A HALF OF WATER ON THE ROAD. |
| Jun 10, 7:05 PM CDT | FLOOD | Joliet, IL | WESTON AVE. A FOOT TO A FOOT AND A HALF OF WATER ON THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787
WGUS53 KLOT 102349
FFWLOT
ILC093-197-110345-
/O.NEW.KLOT.FF.W.0007.150610T2349Z-150611T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
649 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WILL COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHEASTERN KENDALL COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 1045 PM CDT
* AT 649 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JOLIET...ORLAND PARK...TINLEY PARK...ROMEOVILLE...PLAINFIELD...
LOCKPORT...NEW LENOX...MOKENA...FRANKFORT...CHANNAHON...MINOOKA...
INGALLS PARK...SHOREWOOD...MANHATTAN...ELWOOD...ROCKDALE...GOODINGS
GROVE...CREST HILL...FAIRMONT AND CRYSTAL LAWNS.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 247 AND 262.
I-80 BETWEEN MILE MARKERS 120 AND 148.
I-355 BETWEEN MILE MARKERS 1 AND 6.
THIS INCLUDES...
UNIVERSITY OF ST. FRANCIS...CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...
JOLIET JUNIOR COLLEGE...JOLIET SLAMMERS BASEBALL...AND LEWIS
UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4141 8785 4144 8825 4146 8825 4146 8844
4156 8844 4165 8813 4161 8791 4156 8791
4156 8779
$$
RC2 follow-up statements
181
WGUS73 KLOT 110135
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
835 PM CDT WED JUN 10 2015
ILC093-197-110345-
/O.CON.KLOT.FF.W.0007.000000T0000Z-150611T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-KENDALL IL-
835 PM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHWESTERN WILL AND SOUTHEASTERN KENDALL COUNTIES...
AT 830 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUE TO
PRODUCE HEAVY RAIN ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES
INDICATE THAT BETWEEN ONE TO THREE INCHES OF RAIN HAS OCCURRED
WITHIN THE PAST FEW HOURS. ADDITIONAL BRIEF HEAVY DOWNPOURS MAY
CONTINUE FOR AREAS ALONG AND SOUTH OF A ROCKDALE TO FRANKFORT LINE.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
JOLIET...ORLAND PARK...TINLEY PARK...ROMEOVILLE...PLAINFIELD...
LOCKPORT...NEW LENOX...MOKENA...FRANKFORT...CHANNAHON...MINOOKA...
INGALLS PARK...SHOREWOOD...MANHATTAN...ELWOOD...ROCKDALE...GOODINGS
GROVE...CREST HILL...FAIRMONT AND CRYSTAL LAWNS.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 247 AND 262.
I-80 BETWEEN MILE MARKERS 120 AND 148.
I-355 BETWEEN MILE MARKERS 1 AND 6.
THIS INCLUDES...
UNIVERSITY OF ST. FRANCIS...CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...
JOLIET JUNIOR COLLEGE...JOLIET SLAMMERS BASEBALL...AND LEWIS
UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4141 8785 4144 8825 4146 8825 4146 8844
4156 8844 4165 8813 4161 8791 4156 8791
4156 8779
$$
BEACHLER952
WGUS73 KLOT 110341
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1041 PM CDT WED JUN 10 2015
ILC093-197-110350-
/O.EXP.KLOT.FF.W.0007.000000T0000Z-150611T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-KENDALL IL-
1041 PM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN WILL AND SOUTHEASTERN
KENDALL COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
IF YOU RECEIVED FLASH FLOODING...PLEASE REPORT TO YOUR LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4141 8785 4144 8825 4146 8825 4146 8844
4156 8844 4165 8813 4161 8791 4156 8791
4156 8779
$$
MTFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 5:20 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 10, 5:20 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 520 PM CDT WED JUN 10 2015 .SHORT TERM... 245 PM CDT THROUGH THURSDAY... A RATHER TOASTY AND UNCOMFORTABLE AFTERNOON FOR MANY LOCATIONS WITH READINGS IN THE UPPER 80S TO LOW 90S AND DEWPOINTS IN THE MID 60S TO LOW 70S. THE EXCEPTION IS IN FAR NORTH CENTRAL ILLINOIS NEAR A COLD FRONT... AND LAKEFRONT LOCATIONS IN LAKE COUNTY ILLINOIS WHERE A LAKE BREEZE BROUGHT SOME COOLING. HEAT INDEX READINGS ARE INTO THE MID AND UPPER 90S...LOCALLY NEAR 100 GIVEN THESE MOIST DEWPOINTS IN PLACE. RECENT AMDAR SOUNDINGS OUT OF MDW AND SPC MESOANALYSIS SUGGEST CONTINUED INSTABILITY DEVELOPING DUE TO STRONG HEATING AND LOW LEVEL MOISTENING...ROUGHLY 3000 J/KG...BUT STILL SOME LEVEL OF CAPPING IN PLACE. THERE IS A SUBTLE SHORTWAVE PROGRESSING INTO FAR NORTHERN ILLINOIS WHERE THERE IS SOME ALTOCUMULUS NOTED ON VISIBLE SATELLITE ALONG WITH A SLOWLY SOUTHEASTWARD MOVING COLD FRONT THAT IS SOMEHWERE ALONG A THE ROCHELLE (KRPJ) TO OHARE (KORD ) LINE. ADDITIONALLY...A LAKE BREEZE HAS FORMED ACROSS FAR NORTHEAST ILLINOIS EARLY THIS AFTERNOON...AND IT IS EXPECTED TO CONTINUE INLAND THROUGH THE AFTERNOON AND EVENING. THESE ARE THE MECHANISMS THAT WILL BE NEEDED IN CONJUNCTION WITH THE CONTINUED BOUNDARY LAYER WARMING FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. A PLETHORA OF GUIDANCE STILL CONTINUES TO SUGGEST THAT AREAS MAINLY ALONG AND SOUTH OF I-80 STAND THE BEST CHANCE OF THESE FACTORS COMING TOGETHER. STORM BASES WILL BE RATHER HIGH...AND WITH STRONG LOWER LEVEL LAPSE RATES GUSTY WINDS WILL BE THE MOST SIGNIFICANT HAZARD WITH ANY STRONGER THUNDERSTORMS. PRECIPITABLE WATER VALUES ARE NOT AS HIGH AS THOUGHT...BUT ARE STILL IN THE 75TH PERCENTILE...SO LOCALLY HEAVY RAINFALL IS STILL A CONCERN. THERE MAY BE SOME TRAINING GIVEN THE SLOWER MOVING COLD FRONT...SLOWER MOVING SOMEWHAT BOUNDARY PARALLEL STORM MOTION VECTIONS...BUT THE WINDOW FOR FORCING COINCIDING WITH THE BOUNDARY LAYER DESTABILITIZATION DOES NOT APPEAR TO BE SUPER LONG. WE WILL CONTINUE THE ESF TO MENTION LOCALLY HEAVY RAINFALL THIS EVENING IN ALREADY SATURATED AREAS. THE LOW LEVEL FRONTAL BOUNDARY HANGS UP OVER THE SOUTHERN CWA TONIGHT WHERE WE WILL HANG ONTO SOME LOWER CHANCES FOR SHOWERS/STORMS...BUT A GENERAL DOWNWARD TREND IS EXPECTED. FOR AREAS AWAY FROM LAKE MICHIGAN...THE AIRMASS WILL ONLY COOL A LITTLE ON THURSDAY...ESPECIALLY SOUTH AND WESTERN LOCATIONS WHERE UPPER 80S TO LOW 90S ARE AGAIN EXPECTED. WITH MORE 80S ELSEWHERE...AND MUCH COOLER LAKESIDE CONDITIONS DUE TO ONSHORE FLOW. LOW LEVEL SW FLOW STRENGTHENS ON THURSDAY AHEAD OF A STRONGER UPPER LEVEL DISTURBANCE MOVING THROUGH THE CENTRAL PLAINS WHICH WILL DRIVE A FAIRLY STRONG SURFACE LOW PRESSURE SYSTEM INTO WESTERN IOWA LATE THURSDAY AND ACROSS IOWA THURSDAY NIGHT. AHEAD OF THIS SYSTEM THE LOW LEVEL BOUNDARY WILL LIFT NORTHWARD DURING THE DAY...BUT THE BOUNDARY IS EXPECTED TO STRENGTHEN AS THE WARM MOIST SOUTHERLY FLOW ENCOUNTERS COOLER ONSHORE FLOW. THERE LOOKS TO BE SOME MORNING ELEVATED ACTIVITY OVER THE STALLED OUT WARM FRONT WITH BEST CHANCES IN NORTHERN ILLINOIS. ADDITIONAL AND MORE SIGNIFICANT CONCERNS ARISE AS THE AFTERNOON PROGRESSES. WE SHOULD DESTABILIZE AGAIN ALONG AND SOUTH OF THE BOUNDARY AGAIN THURSDAY. STRONG BOUNDARY LAYER/LOWER LEVEL FLOW COUPLED WITH LEAD DISTURBANCES AHEAD OF THE PLAINS LOW WILL ALLOW FOR ORGANIZED STORMS CAPABLE OF SEVERE WINDS AND LARGE HAIL ALONG WITH A NON-ZERO TORNADO THREAT IN NORTH CENTRAL ILLINOIS LATE AFTERNOON. ALTHOUGH THE BETTER FORCING IS OFF TO OUR WEST...ENOUGH SIGNALS ARE PRESENT SUCH THAT SPC HAS UPDATED THE DAY 2 CONVECTIVE OUTLOOK TO INCLUDE MUCH OF THE AREA IN A SLIGHT RISK FOR SEVERE STORMS. KMD && .LONG TERM... 236 PM CDT THURSDAY NIGHT THROUGH WEDNESDAY... A VERY ACTIVE PATTERN IS SETTING UP FOR THE EXTENDED FORECAST PERIOD. THE SUBTROPICAL UPPER RIDGE WILL EXTEND ACROSS THE SERN CONUS THROUGH THE WRN GLFMEX WITH A FAST...PROGRESSIVE NORTHERN STREAM WITH A SERIES UP STRONG UPPER LOWS MOVING ACROSS SRN CANADA WHILE A SERIES OF PACIFIC MIDDLE STREAM AND SOUTHERN STREAM SHORTWAVES CROSS THE UPPER MIDWEST AND GREAT LAKES REGIONS. THIS WILL LEAD TO A RELATIVELY HIGH CONFIDENCE FORECAST OF PERIODIC AND ALMOST DAILY TSRA/SHRA CHANCES FOR THE PERIOD. HOWEVER...IN A FAST FLOW PATTERN...CONFIDENCE IS LOWER ON THE EXACT TIMING OF THE SHORTWAVES EXPECTED TO IMPACT THE THUNDERSTORM FORECAST DETAILS FOR THE LOCAL AREA. SO...THE SCREAMING MESSAGE OF THE LONGER TERM MODEL GUIDANCE...WHICH IS RELATIVELY CONSISTENT IN TRENDS...BUT NECESSARILY IN TIMING OF INDIVIDUAL SHORTWAVES...IS THAT THE EXTENDED FORECAST PERIOD WILL...GENERALLY...BE WET. THE GENERAL TEMPERATURE TREND THROUGH THE EXTENDED PERIOD WILL BE FOR ABOVE NORMAL TEMPERATURES WITH FEWER OPPORTUNITIES FOR LAKE BREEZE DEVELOPMENT. SO...EVEN LOCATIONS ALONG THE LAKE WILL SEE THE MORE SUMMER-LIKE CONDITIONS. THE ONE DAY THAT WILL LIKELY BE AN EXCEPTION TO THE RELATIVELY WARM WEATHER WILL BE SATURDAY. THE STRONG SYSTEM THAT IS EXPECTED TO BRING A PERIOD OF HEAVY RAIN TO THE UPPER MIDWEST AND UPPER MISSISSIPPI VALLEY WILL MOVE OFF TO THE EAST AS A COOL...CANADIAN HIGH PRESSURE SYSTEM BUILDS SOUTH ACROSS THE GREAT LAKES FRIDAY NIGHT AND SPREAD ACROSS THE SRN GREAT LAKES AND NRN IL/IN ON SATURDAY. THE HIGH PRESSURE BUILDING FROM THE NORTH WILL SET UP GENERALLY EASTERLY FLOW ACROSS THE REGION... DRAWING COOLER AIR OFF OF LAKE MICHIGAN. ALSO...DEWPOINTS WILL BE MUCH LOWER WITH THIS AIRMASS...SO TEMPS SATURDAY MORNING SHOULD ONLY BE IN THE MIDDLE TO UPPER 50S ACROSS THE NRN PORTIONS OF THE CWA...WITH LOWER TO MIDDLE 60S OVER THE SOUTHERN LOCATION. BY SATURDAY NIGHT...THE HIGH WILL MOVE OFF TO THE EAST...SETTING UP A RETURN FLOW OF MOISTURE AND WARMER AIR...SO BY SUNDAY...TEMPERATURES ACROSS THE AREA SHOULD REBOUND BACK INTO THE LOWER TO MIDDLE 80S. IF SOME RESIDUAL SELY FLOW CAN LINGER OVER NERN IL...THE NERN IL LAKESHORE AREA MAY STILL EXPERIENCE SOME LAKE COOLING WITH TEMPS ONLY IN THE LOWER TO MIDDLE 70S. THE MOST TRICKY FORECAST FOR THE EXTENDED FORECAST PERIOD WILL BE FOR THURSDAY NIGHT INTO FRIDAY. AS THE LOW PRESSURE SYSTEM LIFTS OUT OF THE CENTRAL PLAINS...AN ASSOCIATED WARM FRONT WILL LIFT NORTH ACROSS THE REGION. BY THURSDAY EVENING...EXPECT THE SFC LOW TO BE OVER IOWA...WITH THE WARM FRONT EXTENDING TO THE EAST ACROSS NRN IL/SRN LAKE MICHIGAN/NRN INDIANA. EXACTLY HOW FAR NORTHERLY THE SFC LOW TRACKS WILL DETERMINE THE NRN EXTENT OF THE THE WARM FRONT...AND WITH IT...HOW FAR NORTH VERY WARM/MOIST AIR WILL SPREAD OVER THE CWA. THE MODELS ARE ACTUALLY IN VERY GOOD AGREEMENT ON TRACKING THE SFC LOW CENTER LIFTING NEWD OUT OF THE SRN PLAINS TO CNTRL IOWA BY THURSDAY EVENING AND THEN TURNING MORE EWD AS THE HIGH PRESSURE BEGINS TO BUILD OUT OF CANADA. SHOWERS AND THUNDERSTORMS PRODUCING AN AREA OF HEAVY RAINFALL IS EXPECTED WITH THIS SYSTEM...BUT THE HEAVIEST RAIN WILL LIKELY BE NORTH AND WEST OF THE CWA. WITH THE EXPECTED PATH OF THE LOW PRESSURE AND WITH THE WARM FRONT STALLING OUT NEAR THE IL/WI BORDER...MUCH OF THE CWA SOUTH OF THE I-88 CORRIDOR WILL REMAIN IN A WARM/MOIST AIRMASS WHILE TO THE NORTH...COOLER AIR SHOULD FILTER IN OVERNIGHT. SO...LOCATIONS SOUTH OF THE WARM FRONT SHOULD SEE LOW TEMPS FRIDAY MORNING IN THE LOWER 70S...WHILE LOCATIONS NEAR THE WI BORDER SHOULD SEE LOWS IN THE UPPER 50S TO LOWER 60S. A COLD FRONT TRAILING FROM THE LOW SHOULD PUSH ACROSS THE AREA THROUGH THE DAY ON FRIDAY...SO LOCATIONS EAST OF THE I-55 CORRIDOR COULD STILL SEE MAX TEMPS IN THE UPPER 80S...WHILE LOCATIONS ALONG AND WEST OF THE I-39 CORRIDOR TOP OUT IN THE MIDDLE TO UPPER 70S. KREIN && .CLIMATE... HIGHS OF 90 DEGREES PLUS ARE FORECAST ALONG AND SOUTH OF I-88 TODAY AND ARE POSSIBLE FOR THE ENTIRE FORECAST AREA. THIS IS BASICALLY RIGHT ON PAR WITH NORMAL. FOR CHICAGO...THE NORMAL FIRST 90 DEGREE DAY IS JUNE 8 AND FOR ROCKFORD IS JUNE 11. DESPITE BEING AT NORMAL...IF 90 WERE REACHED TODAY IT WOULD BE THE LATEST FIRST 90 DEGREE DAY FOR BOTH CITIES SINCE 2009. MTF/KJB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * TSRA THRU EARLY EVENING. * NORTHEAST WINDS 10-12KTS THRU EARLY EVENING. * LOW MVFR CIGS THURSDAY MORNING. * NORTHEAST WINDS 10KT THURSDAY. * CHANCE OF SHRA/TSRA THURSDAY. CMS //DISCUSSION...UPDATED 22Z... TSRA DEVELOPING BETWEEN ORD/MDW AND THEN TO THE SOUTHWEST THRU JOT TO VYS. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTHEAST AND AWAY FROM THE TERMINALS THRU EARLY THIS EVENING. PREVAILING NORTHEAST WINDS 10-12KT WILL GRADUALLY DIMINISH UNDER 10 KT THIS EVENING. CMS PREVIOUS 18Z DISCUSSION... GENERALLY QUIET CONDITIONS ACROSS THE TERMINALS AT THIS TIME...WITH VFR CONDITIONS AND WESTERLY WINDS IN PLACE. STILL ANTICIPATING CONDITIONS TO BECOME MORE COMPLICATED AROUND THE TERMINALS LATER THIS AFTERNOON...WITH TSRA DEVELOPMENT AND SHIFTING WINDS. LAKE BREEZE CAN BE OBSERVED PUSHING INLAND ACROSS SOUTHERN WISCONSIN BUT STRONGER WESTERLY COMPONENT OVER NORTHEAST ILLINOIS SHOULD HELP KEEP THE LAKE BREEZE NEAR THE SHORE FOR A GOOD PORTION OF THE AFTERNOON. INCREASING MOISTURE/INSTABILITY AHEAD OF SOUTHWARD MOVING FRONT AND MID LEVEL DISTURBANCE SHOULD ALLOW FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THINK THIS DEVELOPMENT WILL LIKELY OCCUR OVER THE TERMINALS...WITH A TREND FOR THIS PRECIP TO SAG SOUTH AHEAD OF FRONT/LAKE BREEZE. DID MOVE UP START TIME OF VCTS AS WELL AS DELAYED THE WIND SHIFT...AS THIS SHIFT WILL LIKELY OCCUR ON THE BACKSIDE OF THE PRECIP. LATER THIS EVENING...FURTHER PRECIP DEVELOPMENT WILL BE SOUTH OF THE TERMINALS. ADDITIONAL PRECIP LIKELY DURING THE DAY THURSDAY...BUT CONFIDENCE LOWER WITH REGARDS TO COVERAGE/DURATION AND ANY TS TRENDS. DESPITE LOW CONFIDENCE...HAVE MAINTAINED MVFR CEILINGS FOR THURSDAY AS WELL. RODRIGUEZ //ORD AND MDW CONFIDENCE...UPDATED 22Z... * HIGH FOR TSRA THRU EARLY EVENING. * HIGH FOR WINDS THRU THE PERIOD. * LOW FOR MVFR CIGS THURSDAY MORNING. * LOW FOR SHRA/TSRA THURSDAY. CMS //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...GOOD CHANCE OF TSRA. EAST WINDS. FRIDAY...TSRA LIKELY. SOUTHWEST WINDS. SATURDAY...IFR TO MVFR CIGS. NORTHEAST WINDS. SUNDAY...GOOD CHANCE OF TSRA. SOUTH WINDS. MONDAY AND TUESDAY...CHANCE OF TSRA. WEST-SOUTHWEST WINDS BECOMING SOUTH ON TUESDAY. KJB && .MARINE... 245 PM CDT CONDITIONS OVER LAKE MICHIGAN WILL LIKELY CONTINUE TO SUPPORT FOG AT TIMES OVER THE NEXT SEVERAL DAYS...WITH MORE PERIODS OF DENSE FOG POSSIBLE. A COLD FRONT PUSHING ACROSS THE LAKE THIS AFTERNOON AND EVENING COULD PROVIDE SOME TEMPORARY RELIEF FROM THE DENSEST FOG AS COOLER/DRIER AIR FILERS IN BEHIND THE FRONT...ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH SOUTHERN LAKE MICHIGAN BY FRIDAY. THIS SYSTEM WILL BRING PERIODS OF THUNDERSTORMS...BUT ALSO MAY BRING SOME WARMER/MOISTER AIR BACK OVER THE COOL LAKE WATERS. BRISK NELY WINDS SHOULD SET UP OVER THE LAKE IN ADVANCE OF THE APPROACHING LOW PRESSURE SYSTEM... THE WARM FRONT...ASSOCIATED WITH THE APPROACHING LOW...WILL THEN LIKELY LIFT OVER THE FAR SOUTHERN END OF THE LAKE BY EARLY FRIDAY. THIS WILL RESULT IN THE DEVELOPMENT OF A PERIOD OF GUSTY SLY TO SWLY WINDS OVER THE SOUTHERN END OF THE LAKE...WITH NELY FLOW CONTINUING ON THE NORTHERN PORTIONS OF THE LAKE. PERIODS OF ACTIVE WEATHER WILL CONTINUE INTO NEXT WEEK PERIODIC CHANCES FOR THUNDERSTORMS AND LOCALLY HIGHER WINDS AND WAVES. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 10, 3:36 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 336 PM CDT WED JUN 10 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 112045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 336 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: HEAVY RAINFALL AND LOCALIZED FLOODING. QUARTER SIZE HAIL OR LARGER. WIND GUSTS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: AFTER 4 PM...THE CHANCE FOR STORMS WILL BE SOUTH OF I-88...WITH THE HIGHEST LIKELIHOOD ALONG AND SOUTH OF A PERU TO CHICAGO LINE. STORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH SUNSET... THEN GRADUALLY FADE INTO THE OVERNIGHT. THE CHANCE FOR SEVERE STORMS AND HEAVY RAINFALL IS MAINLY BETWEEN 3 PM AND MIDNIGHT. DISCUSSION: A COLD FRONT IS MOVING SOUTHEAST THROUGH NORTHEAST ILLINOIS THIS AFTERNOON...AND A LAKE BREEZE IS MOVING INLAND AS WELL. THESE FEATURES WILL ENCOUNTER A VERY A WARM AND HUMID AIR MASS...AND LOOK TO SERVE AS A FOCUS FOR SCATTERED TO NUMEROUS STORMS. SOME OF THESE STORMS COULD BECOME SEVERE. SLOW STORM MOTIONS WILL ALSO SUPPORT THE THREAT FOR LOCALIZED FLOODING...ESPECIALLY FOR AREAS THAT HAVE HAD A HIGH AMOUNT OF RAINFALL SINCE LAST WEEKEND. HEAT INDEX READINGS WILL HOLD CLOSE TO 100 DEGREES FOR SOME ILLINOIS LOCATIONS MAINLY SOUTH OF INTERSTATE 88 AND AWAY FROM THE LAKE THROUGH EARLY EVENING. PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN FLOOD STAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF THUNDERSTORMS ARE PROBABLE THURSDAY THROUGH MONDAY. WHILE THERE IS UNCERTAINTY ON SPECIFICS...THE PATTERN INDICATES HEAVY RAINFALL WILL AT LEAST BE POSSIBLE MUCH OF THE TIME...AND GIVEN AN ACTIVE PATTERN COULD PRESENT FLOODING CONCERNS. STRONG WINDS...LARGE HAIL AND ISOLATED TORNADOES REMAIN A CONCERN ON THURSDAY. PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN FLOOD STAGE THROUGH LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. && LMZ740>745-112045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 336 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH EARLY THIS EVENING...ESPECIALLY OVER THE CHICAGO AND NORTHERN INDIANA NEAR SHORES. SOME OF THESE STORMS COULD PRODUCE WINDS IN EXCESS OF 40 KT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE POSSIBLE MUCH OF THIS TIME...WITH THE EXCEPTION OF FRIDAY NIGHT AND SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-112045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 336 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF DENSE FOG MAY REDEVELOP LATER TODAY OR TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHERN TIP OF THE LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DENSE FOG COULD PERSIST AT TIMES OVER PORTIONS OF THE LAKE ON THURSDAY AND FRIDAY. WINDS MAY BECOME HAZARDOUS TO SMALL CRAFT ON FRIDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE POSSIBLE MUCH OF THIS TIME...WITH THE EXCEPTION OF FRIDAY NIGHT AND SATURDAY. && KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 10, 6:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/10/2015 M0.25 INCH COOK IL CO-OP OBSERVER
0.51 RAIN FELL FROM 610 PM TO 619 PM.
&&
CLocal storm report, Jun 10, 6:28 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
628 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ROMEOVILLE 41.65N 88.09W
06/10/2015 M0.50 INCH WILL IL OFFICIAL NWS OBS
QUARTER OF AN INCH TO HALF INCH HALF AT THE OFFICE.
&&
CLocal storm report, Jun 10, 6:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
644 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/10/2015 M1.10 INCH COOK IL CO-OP OBSERVER
RAIN SINCE 530 PM. 1/2 INCH HAIL.
&&
CLocal storm report, Jun 10, 6:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL CREST HILL 41.57N 88.11W
06/10/2015 E1.25 INCH WILL IL TRAINED SPOTTER
&&
CLocal storm report, Jun 10, 6:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
648 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL ROMEOVILLE 41.65N 88.09W
06/10/2015 M1.00 INCH WILL IL OFFICIAL NWS OBS
NICKEL TO QUARTER SIZE HAIL. AT THE OFFICE.
&&
CSpecial weather statement, Jun 10, 6:48 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
648 PM CDT WED JUN 10 2015
INZ002-110030-
PORTER IN-
648 PM CDT WED JUN 10 2015
...SPECIAL WEATHER STATEMENT FOR CENTRAL PORTER COUNTY UNTIL 730 PM
CDT...
AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VALPARAISO...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PORTAGE... VALPARAISO... CHESTERTON...
PORTER... BURNS HARBOR... SOUTH HAVEN...
LINCOLN HILLS... KVPZ... DUNE ACRES...
INCLUDING THE FOLLOWING INTERSTATES...
INDIANA I-90 BETWEEN MILE MARKERS 26 AND 37.
INDIANA I-94 BETWEEN MILE MARKERS 22 AND 32.
THIS INCLUDES...
VALPARAISO UNIVERSITY...INDIANA DUNES STATE PARK...AND PORTER COUNTY
FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4146 8718 4165 8712 4168 8702 4166 8693
4140 8693
TIME...MOT...LOC 2347Z 276DEG 24KT 4151 8707
BEACHLERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:51 AM CDT | Special Marine Warning | LOT | 39 min | |
| Jun 10, 7:29 AM CDT | Special Weather Statement | LOT | Grundy, Kankakee, LaSalle, Will | 61 min |
| Jun 10, 8:19 AM CDT | Special Weather Statement | LOT | LaSalle | 41 min |
| Jun 10, 8:47 AM CDT | Special Weather Statement | LOT | Grundy | 43 min |
| Jun 10, 4:58 PM CDT | Special Weather Statement | LOT | Cook | 32 min |
| Jun 10, 5:00 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 10, 5:42 PM CDT | Special Weather Statement | LOT | LaSalle | 33 min |
| Jun 10, 5:48 PM CDT | Special Weather Statement | LOT | Kendall | 42 min |
| Jun 10, 5:58 PM CDT | Special Marine Warning | LOT | 92 min | |
| Jun 10, 6:11 PM CDT | Flash Flood Warning | LOT | Cook | 4 hr |
| Jun 10, 6:15 PM CDT | Severe Thunderstorm Warning | LOT | Will | 45 min |
| Jun 10, 6:21 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 39 min |
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, Will | 40 min |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.